Can You Overdose On Kratom? In Short, No.

Can You Overdose On Kratom? In Short, No.

There seems to be a lot of misconception about people overdosing on kratom. Basically, it’s essentially impossible to actually overdose on the powdered leaf. The leaves contain a variety of alkaloids, 2 of which are primarily responsible for the plant’s opiate like effects, mitragynine and 7-hydroxymitragynine.

But the plant also contains what are believed to be opiate antagonists that become dominant over mitragynine and 7-hydroxymitragynine as dosage increases. This results in nausea, vomiting  and general unpleasantness. It’s almost impossible to consume more than 1 ounce of powdered leaf at a time before these negative side effects makes it undesirable to consume more.

At the one ounce level, the amount of mitragynine and 7-hydroxymitragynine present is not anywhere near enough to cause an overdose even for someone with absolutely no tolerance. In a sense, it’s a built in safety mechanism.

Some, but not all, extracts remove the opiate antagonists, allowing for more to be consumed without the negative side effects becoming overwhelming. But with these, as dosage increases the effects level off, such that past a certain point there are diminishing returns where consuming more doesn’t really have any effect. Furthermore, to consume enough to actually get near an overdose level, it would be cost prohibitive.

Continue This Conversation On Kratom Science Forum

This Post Has 121 Comments

  1. Jenny

    Looking for an appropriate pain relieving dose for chronic back pain on a 300lb 42 year old man.
    I am new to Kratom and want to be sure he is safe. Thanks,

  2. Matthias

    Let me inform the misinformed on this site who are throwing shade on Kratom. Coming from an opiate addict of 10 years, kratom is a lifesaver. All reports of deaths where kratom was present involved the intake of other more powerful illicit or licit drugs. Even if there were no other drugs present within the persons system does not attribute kratom as the sole reason for their death. It’s well known that kratom is used to ease withdraw symptoms from other drugs. Withdraws from heavy use of Benzos and sometimes opiates can kill you. This is no mystery and could be an explanation as to why there were no other drugs present in the system in the very very few deaths where kratom was the only thing present in the system. Except the government and FDA don’t want to tell you that. They are trying to scare the general public with misinformation. Think long and hard at why the FDA would want to spread misinformation about a natural herbal supplement to advance their agenda on making it illegal. It’s real simple!!! They have their hands in big pharma’s pockets. People who were using opioid painkillers are switching to kratom. This is no bueno for big pharma and their pockets which pay the FDA. They are lobbyists!! It’s for the same reason the FDA made L-tryptophan illegal back in the 90s because it was hurting big pharma and their sells on benzodiazepines. L-tryptophan is naturally occurring in Turkey!! What the hell?!! Watch the Netflix mini series called “The Pharmacist”. You’ll see that the FDA approved Purdue pharma and their OxyContin and ads sending a message that Opiate Pain killers were not addictive and a risk for abuse. It’s all about money and like I said any natural occurring plant that can be used as a supplement to deter people from taking exponentially more dangerous man made chemicals doled out by big pharma becomes a threat to their bottom line and pockets which in turn is a threat to the US governments pockets. Educate yourselves!!

Leave a Reply